MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBSIDIO?; VASCULAR EMBOLIZATION DEVICE

BOSTON SCIENTIFIC CORPORATION OBSIDIO?; VASCULAR EMBOLIZATION DEVICE
Model Number M0013972101010
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 12/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that migration occurred resulting in non target embolization requiring additional intervention.Obsidio was selected for an embolization procedure.The subject underwent the index procedure on (b)(6) 2024.The target lesion was located in the gastroduodenal artery with a vessel diameter of 4 mm.The gastroduodenal artery was embolized using a non-boston scientific microcatheter with 1 ml of obsidio conformable embolic using standard delivery (non-aliquot) technique.During the procedure, a small amount of obsidio in the proximal gastroduodenal artery migrated in a retrograde fashion to the hepatic artery and then migrated to small distal hepatic arterial branches.There was no change in liver perfusion observed due to non-target embolization to the hepatic arteries.Post embolization with obsidio, penumbra coil was used in the proximal gastroduodenal artery to complete the embolization.The target vessel was occluded within the expected area after embolization with obsidio embolic via angiography.On (b)(6) 2025, the subject was discharged.
 
Event or Problem Description
It was reported that migration occurred resulting in non-target embolization requiring additional intervention.Obsidio was selected for an embolization procedure.The subject underwent the index procedure on (b)(6) 2024.The target lesion was located in the gastroduodenal artery with a vessel diameter of 4 mm.The gastroduodenal artery was embolized using a non-boston scientific microcatheter with 1 ml of obsidio conformable embolic using standard delivery (non-aliquot) technique.During the procedure, a small amount of obsidio in the proximal gastroduodenal artery migrated in a retrograde fashion to the hepatic artery and then migrated to small distal hepatic arterial branches.There was no change in liver perfusion observed due to non-target embolization to the hepatic arteries.Post embolization with obsidio, penumbra coil was used in the proximal gastroduodenal artery to complete the embolization.The target vessel was occluded within the expected area after embolization with obsidio embolic via angiography.On (b)(6) 2025, the subject was discharged.It was further reported that prior and post embolization with obsidio comformable embolic, the target vessel was embolized using penumbra coil to complete the embolization of the proximal gastroduodenal artery.The penumbra coil was deployed only to complete the anatomic embolization of the gda stump after a small amount of obsidio migrated away from this location.However, the target vessel was already appropriately occluded prior to coil deployment.
 
Event or Problem Description
It was reported that migration occurred resulting in non target embolization requiring additional intervention.Obsidio was selected for an embolization procedure.The subject underwent the index procedure on (b)(6) 2024.The target lesion was located in the gastroduodenal artery with a vessel diameter of 4 mm.The gastroduodenal artery was embolized using a non-boston scientific microcatheter with 1 ml of obsidio conformable embolic using standard delivery (non-aliquot) technique.During the procedure, a small amount of obsidio in the proximal gastroduodenal artery migrated in a retrograde fashion to the hepatic artery and then migrated to small distal hepatic arterial branches.There was no change in liver perfusion observed due to non-target embolization to the hepatic arteries.Post embolization with obsidio, penumbra coil was used in the proximal gastroduodenal artery to complete the embolization.The target vessel was occluded within the expected area after embolization with obsidio embolic via angiography.On (b)(6) 2025, the subject was discharged.It was further reported that prior and post embolization with obsidio comformable embolic, the target vessel was embolized using penumbra coil to complete the embolization of the proximal gastroduodenal artery.The penumbra coil was deployed only to complete the anatomic embolization of the gda stump after a small amount of obsidio migrated away from this location.However, the target vessel was already appropriately occluded prior to coil deployment.It was further reported that digital subtraction angiography (dsa) revealed a fragment of the obsidio column had separated from the rest of the column and had migrated upward to be closer to the gda origin and non target embolization to hepatic arteries.A few second later it was observed with fluoroscopy that the fragment refluxed completely into the proper hepatic artery, broken apart, and showered to a few distal hepatic artery branches.

Brand Name
OBSIDIO?
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21365457
Report Number2124215-2025-07583
Device Sequence Number15569515
Product Code KRD
UDI-Device Identifier00191506043124
UDI-Public(01)00191506043124(17)250729(10)34523922
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2025
Device Model NumberM0013972101010
Device Catalogue NumberM0013972101010
Device Lot Number0034523922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer03/04/2025
04/21/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date04/01/2025
05/19/2025
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: TERUMO PROGREAT.; MICROCATHETER: TERUMO PROGREAT.; MICROCATHETER: TERUMO PROGREAT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient RaceWhite